COOK ENDOSCOPY CAPTURA MINI BIOPSY FORCEPS W/O SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Back to Search Results |
| Catalog Number |
DBF-1.8-160-S |
| Medical Device Problem Code |
Material Integrity Problem (2978)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Suspect medical device: common name- forceps, biopsy, non-electric, product code- pts.Investigation evaluation: our laboratory evaluation of the product said to be involved could not confirm the report as it was described.While we cannot confirm that the cups will not close, we can confirm that upon opening the forceps cups, one (1) cup opens while the other one does not.When the handle was manipulated, one (1) of the forceps cups will open, while the other stays in the closed position.When the device is in the closed position, one (1) of the flanges of the forceps cups protrudes through the forceps cup housing.When the handle of the forceps is resting, the forceps cups slightly open on their own, but once pressure is applied to the device, the forceps cups will close.The device was placed down an olympus bf-160 endoscope and will open and close while the endoscope is in a torqued position.The device will be sent back to the supplier for evaluation.The product was returned to the approved supplier for evaluation and the investigation is on-going.Once additional information has been received a follow-up emdr report will be provided.
Event or Problem Description
During a biopsy procedure, the physician used a cook captura mini biopsy forceps w/o spike.The biopsy was performed with the captura device in the stomach.However, because one of the forceps cups did not close, the biopsied specimen was not inside the cups when the device was removed through the endoscope.Another device, likely to be the same product from another lot, was used instead to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
Event or Problem Description
Additional Manufacturer Narrative
Recall (if recall number is given) or correction/removal number: if remedial action initiated, check type is being corrected from "repair" to "none." common device name: suspect medical device common name and product code is being corrected from "pts, forceps, biopsy, non-electric" to "pts- endoscopic grasping/cutting instrument, non-powered, exempt".Investigation evaluation: our laboratory evaluation of the product said to be involved could not confirm the report as it was described.While we cannot confirm that the cups will not close, we can confirm that upon opening the forceps cups, one (1) cup opens while the other one does not.When the handle was manipulated, one (1) of the forceps cups will open, while the other stays in the closed position.When the device is in the closed position, one (1) of the flanges of the forceps cups protrude through the forceps cup housing.When the handle of the forceps is resting, the forceps cups slightly open on its own, but once pressure is applied to the device, the forceps cups will close.The device was placed down an olympus bf-160 endoscope and will open and close while the endoscope is in a torqued position.The device will be sent back to the supplier for evaluation.The supplier provided the following: functional evaluation: for the returned device, the device was functionally evaluated.During testing, with the device coiled in two (2), eight (8) inch loops, it was confirmed that the device operated properly when the handle was manipulated.The device opened and closed.Cups assembly evaluation: for the returned device, the cups assembly was evaluated.In the closed position, one (1) of the cup's flange is protruding from the assembly.Additionally, the handle was manipulated to open the cups partially.It was detected that only one side of the link wires engaged the cups to open.The handle was further manipulated to open the cups completely and only one side of the link wires engaged the cups to open.Side profiles were also acquired of the cup assembly and the link wires were intact on both sides.The device was also disassembled and link wires were found to be detached from the solder connection.The root cause was determined to be detached link wires from the solder connection.The device history records were reviewed.The assembly orders for this lot were manufactured in january 2018.Relevant defects were noted in the manufacturing and/or final quality control checklist records.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the supplier provided the following: the reported issue by the user for 'one (1) cup did not close' was confirmed.The root cause was determined to be detached link wires from the solder connection.The operators involved will be advised of the complaint.Prior to distribution, all captura mini biopsy forceps w/o spike are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.